MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-120-120-P6
Medical Device Problem Codes Break (1069); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately tortuous de novo lesion in the common femoral artery (cfa) to the proximal superior femoral artery (sfa).A 6.5x120mm supera self-expanding stent system (sess) was advanced to the lesion.During deployment, resistance was met with the thumbslide; therefore, force was applied, and the stent elongated.After approximately 30mm of the stent was deployed, the stent could not be deployed any further.Troubleshooting was performed; however, unsuccessful and the handle broke.The sess, including the stent, was removed without issue.Pre-dilatation was performed again and two supera stents were implanted to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.During functional testing, the reported deployment difficulty and resistance with the thumbslide was not confirmed.The thumbslide was advanced and retracted with no resistance noted.The stent fully deployed with no difficulties.The reported stent elongation may be the result of pulling back on the delivery system during the troubleshooting attempt to deploy the stent.The reported handle break was not confirmed on the returned unit.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no indication of a lot specific product quality issue.As it was reported that during deployment, resistance was met with the thumbslide; therefore, force was applied, it should be noted that the supera instruction for use (ifu) states: should unusual resistance be felt at any time during stent system advancement or stent deployment, the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.It could not be determined if the use of force on the thumbslide during the attempt to deploy the stent caused or contributed to the reported difficulties.The investigation was unable to determine a cause for the reported difficulties.It is possible that the distal sheath of the delivery system was kinked or bent in the anatomy preventing the ratchet from properly engaging the stent resulting in difficulty advancing the thumbslide and partial deployment; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10577828
Report Number2024168-2020-07979
Device Sequence Number3134589
Product Code NIP
UDI-Device Identifier08717648226304
UDI-Public08717648226304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberS-65-120-120-P6
Device Catalogue NumberS-65-120-120-P6
Device Lot Number9061761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR